South Dakota, 2001

Hail in South Dakota, June 26, 2001

June 26, 2001 · NWS ABR · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 26, 10:50 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 26, 10:50 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 AM CST TUE JUN 26 2001

FRONT APPEARS TO PUSHING SLOWLY BACK TO THE NORTH...PER EARLIER RUC
RUN. SCT CONVECTION IN FSD CWA NOW PUSHING INTO OUR SRN CWA. ABR
SOUNDING SHOWS AWFULLY HIGH FREEZING AND WET BULB ZERO HGHTS. HAVE
RE-TWEAKED ZONE GROUPINGS TO BETTER REFLECT FRONTAL POSITION AND
ONGOING CONVECTION. ALSO ADDED POPS TO ALL GROUPS CEPT FAR NWRN
CWA...SINCE FEEL THAT CONVECTION WONT PUSH THAT FAR NORTH UNTIL
LATER TONIGHT. TEMPS LOOKED OK AND LEFT ALONE. ALSO BUMPED WINDS UP
FOR THE KPIR GROUP.

.ABR...NONE.
HINTZ

In the hours before

Special weather statement, Jun 26, 10:05 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1105 AM CDT TUE JUN 26 2001

.A COLD FRONT THAT SAGGED THROUGH CENTRAL AND EASTERN SOUTH DAKOTA
WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER THIS AFTERNOON.
SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT AS IT MOVES
NORTH.

MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-262203-
BIG
STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-FAULK-GRANT-HAMLIN-
HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-ROBERTS-SPINK-STANLEY-SULLY-
TRAVERSE-
INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON...
CLARK...CLEAR LAKE...ESTELLINE...FAULKTON...FORT PIERRE...FORT
THOMPSON...GROTON...HIGHMORE...LOWER BRULE...MILBANK...MILLER...
MURDO...ONIDA...ORTONVILLE...PIERRE...PRESHO...REDFIELD...SISSETON...
WATERTOWN...WEBSTER AND WHEATON
1105 AM CDT TUE JUN 26 2001

...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS
AFTERNOON AND EVENING. THE MAIN RISK IS LARGE HAIL ALONG WITH VERY
HEAVY RAIN.

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON.

SDZ003>005-009-010-015-016-262203-
CAMPBELL-CORSON-DEWEY-EDMUNDS-MCPHERSON-POTTER-WALWORTH-
INCLUDING THE CITIES OF...EUREKA...GETTYSBURG...IPSWICH...
MCLAUGHLIN...MOBRIDGE AND SELBY
1105 AM CDT TUE JUN 26 2001

...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

AN ISOLATED THUNDERSTORM MAY DEVELOP OR MOVE INTO THE AREA...BUT
SEVERE WEATHER IS NOT EXPECTED.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HINTZ

The radar

The Aberdeen radar (KABR), 138 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Walworth

When
June 26, 12:20 PM CST
Where
Walworth County, 7 mi W of Selby
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.500, -100.183

Hail, Walworth

When
June 26, 12:35 PM CST
Where
Walworth County, Java
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.500, -99.900

Hail, Campbell

When
June 26, 12:50 PM CST
Where
Campbell County, 8 mi SW of Mound City
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.633, -100.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5255153, 5255154, 5255155.